MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 436-2522X
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.This is the first reported complaint for this lot number and this issue to date.Investigation summary: the result of the investigation was confirmed for the material deformation failure mode reported.During evaluation a kink was noted on the inner catheter of the device at the exit of the strain relief.A detachment of the balloon and the outer catheter was noted and the inner catheter was also stretched in the detached area.There were no bends or twists noted on the device.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is unknown whether handling or procedural techniques contributed to the reported event.The definitive root cause for the reported packaging issue could not be determined based upon available information.Labeling review: the ifu for the savvy long product was reviewed and contains the following information relevant to the reported event: description: a 0.018¿ (0.457 mm) guidewire is recommended for use with the savvy® long catheter.Warnings: do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Directions for use: inspection and preparation note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy® long catheter across the balloon during any inflation of the balloon.Remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Expiry date: aug / 2019;.
 
Event or Problem Description
It was reported that the pta balloon catheter was allegedly difficult to remove from the sleeve.Reportedly, upon removal of the pta balloon catheter from the balloon sleeve, kinks and/or bends were allegedly identified on the balloon catheter shaft, rendering the device unusable.There was no patient contact.

Brand Name
SAVVY LONG OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8016603
Report Number9616666-2018-00151
Device Sequence Number11078250
Product Code LIT
UDI-Device Identifier00801741132889
UDI-Public(01)00801741132889
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-2522X
Device Catalogue Number436-2522X
Device Lot Number50142823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1